Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 16, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Mar 23, 2008, 2:38 PM EDT for Broward County, Palm Beach County, Florida. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 23, 2008, 2:38 PM EDT (18:38 UTC)
- Expired
- Mar 23, 2008, 3:30 PM EDT
- In force
- 52 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
Counties Broward County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 93 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.6 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 909 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 791 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 231838 SVRMFL FLC011-099-231930- /O.NEW.KMFL.SV.W.0016.080323T1838Z-080323T1930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 238 PM EDT SUN MAR 23 2008 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL BROWARD COUNTY IN SOUTH FLORIDA. SOUTH CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA. * UNTIL 330 PM EDT * AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HOLEY LAND WILDLIFE MANAGEMENT AREA...AND MOVING EAST AT 26 MPH. * THE STORM WILL AFFECT... RURAL SOUTHERN PALM BEACH COUNTY RURAL PORTIONS OF EXTREME NORTHERN BROWARD COUNTY AND SURROUNDING COMMUNITIES. THIS STORM WILL CROSS U.S. 27 BETWEEN THE PALM BEACH BROWARD COUNTY LINE AND OKEELANTA THROUGH 300 PM. MOTORISTS SHOULD EXERCISE CAUTION. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED. LAT...LON 2659 8031 2626 8034 2632 8074 2648 8078 TIME...MOT...LOC 1838Z 270DEG 22KT 2639 8065 $$ GS
1 follow-up statement
000 WWUS52 KMFL 231912 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 310 PM EDT SUN MAR 23 2008 FLC011-099-231930- /O.CON.KMFL.SV.W.0016.000000T0000Z-080323T1930Z/ PALM BEACH FL-BROWARD FL- 310 PM EDT SUN MAR 23 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT FOR NORTH CENTRAL BROWARD AND SOUTH CENTRAL PALM BEACH COUNTIES... AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER SOUTH CENTRAL PALM BEACH COUNTY...MOVING EAST AT 25 MPH. SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED. LAT...LON 2626 8034 2633 8060 2649 8063 2659 8031 TIME...MOT...LOC 1910Z 270DEG 22KT 2639 8043 $$ GS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 10:10 AM EDT, 4 hours 28 minutes earlier.
Area forecast discussion, Mar 23, 10:10 AM EDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 1010 AM EDT SUN MAR 23 2008 .UPDATE... A TROUGH OF LOW PRESSURE WAS LOCATED FROM EVERGLADES CITY NORTHEAST TO WEST PALM BEACH WITH A WEAK LOW ALONG THE TROUGH OVER EVERGLADES CITY THIS MORNING. AT THE SAME TIME...A MID TO UPPER LEVEL TROUGH OF LOW PRESSURE WAS OVER THE CENTRAL UNITED STATES EXTENDING SOUTH INTO THE CENTRAL GULF OF MEXICO WITH A SURFACE COLD FRONT OVER NORTH FLORIDA. THE MID TO UPPER LEVEL TROUGH WILL MOVE SLOWLY EAST INTO THE EASTERN UNITED STATES THROUGH TONIGHT. THIS WILL PUSH THE COLD FRONT SOUTH INTO CENTRAL FLORIDA...AND ALSO PUSH THE THROUGH OF LOW PRESSURE AND THE WEAK SURFACE LOW EAST INTO THE ATLANTIC WATERS BY TONIGHT. THE MORNING MIA SOUNDING ALSO CAME IN WITH PWAT VALUE AROUND 1.60 INCHES...WHILE THE TBW MORNING SOUNDINGS WAS AROUND 1 INCH. SO WILL KEEP THE LIKELY POPS GOING FOR THE EAST COAST AREAS AND THE SCATTERED POPS FOR THE WEST COAST AREAS FOR THIS AFTERNOON...BEFORE DECREASING THEM TO SCATTERED EAST COAST AND REMOVING THEM FOR THE WEST COAST AREAS THIS EVENING. THE MIA MORNING SOUNDING ALSO SHOWED THE 500 MB TEMP TO BE -12C THIS MORNING. SO WILL ALSO ADD THE WORDING OF A FEW STRONG STORMS TO THE EAST COAST AREAS FOR THIS AFTERNOON IN THE ZONES AND THE HWO. .AVIATION... FAIRLY UNCERTAIN WIND FORECAST TODAY AS FRONTAL BOUNDARY REMAINS NEARLY STATIONARY ACROSS THE REGION. FOR KPBI AND KAPF...NORTH OF THE FRONT...GENERAL WEAK NE WINDS EXPECTED TODAY POSSIBLY BECOMING ONSHORE AT EACH TERMINAL THIS AFTERNOON. FOR KFXE/KFLL...LIGHT SE WINDS SHOULD CONTINUE MUCH OF THE DAY BEFORE BECOMING MORE WESTERLY LATE THIS AFTERNOON OR THIS EVENING. FOR KOPF-KMIA-KTMB...LIGHT SW WINDS THIS MORNING SHOULD BECOME SE THIS AFTERNOON AS SEA BREEZE DEVELOPS AND THEN WESTERLY THIS EVENING AS FRONT MOVES THROUGH. ALL EASTERN TERMINALS WILL LIKELY BE AFFECTED BY TSRA AS TSTMS DEVELOP BY MIDDAY. PERIODS OF MVFR CIGS/VSBYS WILL BE COMMON THIS AFTERNOON, BUT PINPOINTING EXACT TIME/LOCATION OF CONDITIONS IS DIFFICULT AND WILL AMEND TAFS AS LATEST TRENDS DICTATE. REST OF THE FORECAST LOOKS GOOD AT THIS TIME AND NO OTHER CHANGES ARE PLAN. && .UPDATE...54/BNB .AVIATION...65/GS .PREV DISCUSSION... /ISSUED 344 AM EDT SUN MAR 23 2008/ DISCUSSION...ANOTHER ACTIVE WX DAY IS EXPECTED FOR S FLA ESPECIALLY THE ALONG THE E CST WITH LOCALLY HEAVY RAINFALL POSSIBLE ONCE AGAIN. A WEAK SHORTWAVE CURRENTLY OVER THE CENTRAL GOFMEX WILL MOVE ACROSS S FLA LATE THIS MORNING/EARLY THIS AFTERNOON ALONG WITH THE RIGHT ENTRANCE REGION TO A JET MAX THAT WILL MOVE OVER THE REGION. ALL OF THIS IN ADDITION TO THE FRONTAL BOUNDARY THAT WILL MOVE BACK S BEGINNING LATER THIS MORNING. THIS FRONT MOVED NORTH AS A WARM FRONT YESTERDAY AND HAS STALLED NEAR LAKE OKEE WHERE AS STATED WILL BEGIN ITS TRACK BACK S AS A COLD FRONT. BOTH THE GFS AND THE LOCALLY RUN WRF MODEL SHOW CONVECTION FIRING UP ALONG THIS BOUNDARY BY LATE THIS MORNING ALONG THE E CST METRO AREA AND THEN MOVING OFF THE E CST BY LATE THIS AFTERNOON. IT IS FOR THIS REASON I HAVE DEPICTED IN THE GRIDS THE LIKELY POPS FOR THE EAST COAST AND CHANCE ELSEWHERE ALTHOUGH THE THREAT FOR HEAVY RAINFALL IS PRETTY MUCH OVER FOR THE W CST/INTERIOR ZONES AND HAVE ALSO DEPICTED THIS IN THE GRIDS. ALL THE MODELS SHOW STRONG SHORTWAVE DIGGING INTO THE SE U.S. WILL PUSH THE COLD FRONT OFF THE SE CST BY 00Z WITH A SECONDARY PUSH OF COLDER AIR LATE MONDAY. THIS WILL RESULT IN MUCH COLDER TEMPERATURES FOR LATE MONDAY NIGHT/EARLY TUESDAY MORNING WITH UPPER 30S EXPECTED FOR THE NW ZONES...AROUND 50 IN THE NAPLES AREA TO THE MID 50S ALONG THE E CST. THE SFC RIDGE BUILDING BEHIND THE FRONT WILL THEN SHIFT E INTO THE ATLANTIC ON TUESDAY MODIFYING THE AIR MASS SIGNIFICANTLY. THE GFS KEEPS A RATHER DRY PATTERN HOWEVER SO NO RAIN IS IN THE FCST FOR NOW. AVIATION...FRONT OVER THE LAKE OKEECHOBEE REGION WILL MOVE SLOWLY SOUTH TODAY WITH SHOWERS LIKELY ACROSS THE AREA WITH MVFR CONDITIONS AT TIMES...AND IFR POSSIBLE BUT MOSTLY BRIEF. ISOLATED THUNDERSTORMS ARE POSSIBLE AS WELL...BUT DUE TO UNCERTAINTIES OF TIMING/LOCATION KEPT TSRA OUT OF THE TAFS AT THIS TIME. CIGS WILL PREDOMINATE AT AROUND 5K FT...BUT LOWER IN SHRA. CONDITIONS WILL IMPROVE THIS EVENING. CONFIDENCE NOT HIGH IN THE WIND DIRECTION FCST AS MODELS ARE ALL OVER THE PLACE...AND A LOT WILL DEPEND ON CONVECTION SET UP AS WELL. OVERALL TREND THROUGHOUT THE DAY WILL BE FOR A LIGHT/VAR WIND TO BECOME NW BY EVENING. MARINE...WIND AND SEAS WILL REMAIN BELOW ANY CRITICAL LEVELS THROUGH TONIGHT BUT THEN BUILD TO 8 FEET BY MONDAY AFTERNOON AS WINDS INCREASE IN SPEED BEHIND THE SECONDARY SURGE. THE SEAS IN THE OFFSHORE GULF WATERS WILL ALSO RISE SIGNIFICANTLY AS STRONG HIGH PRESSURE WILL INCREASE WINDS IN THE 20 TO 25 KT RANGE THERE. SEAS WILL BEGIN TO CALM IN THE GULF ON TUESDAY AS WINDS DIMINISH BUT REMAIN HIGH IN THE GULF STREAM BEFORE SUBSIDING ON WEDNESDAY. FIRE WEATHER...NO PROBLEMS OR CONCERNS IN THE SHORT TERM. MUCH DRIER AIR WILL FILTER IN BEHIND THE COLD FRONT AND ITS SECONDARY SURGE WITH RELATIVE HUMIDITIES DROPPING TO AROUND 35 PERCENT MONDAY AFTERNOON AND POSSIBLY BELOW 35 PERCENT FOR SEVERAL HOURS TUESDAY AFTERNOON ACROSS MUCH OF THE INTERIOR AND COASTAL COLLIER ZONES. MODIFICATION OF THIS AIR MASS IS ANTICIPATED BY MID WEEK. && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...30/KOB SHORT TERM/AVIATION...57/DG
Hazardous weather outlook, Mar 23, 9:57 AM EDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 957 AM EDT SUN MAR 23 2008 FLZ063-066>075-168-172>174-240200- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 957 AM EDT SUN MAR 23 2008 ...THUNDERSTORMS POSSIBLE AGAIN TODAY, SOME STRONG EAST COAST METRO... ...LOCALLY HEAVY RAINFALL AND URBAN FLOODING POSSIBLE EAST COAST METRO... ...DETERIORATING MARINE CONDITIONS MONDAY AND MONDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY, ESPECIALLY DURING THE AFTERNOON, WITH THE GREATEST THREAT ACROSS THE EAST COAST METRO AREAS. DANGEROUS LIGHTNING, GUSTY WINDS, AND HEAVY RAINFALL WILL ACCOMPANY THE STORMS THAT DEVELOP. A FEW STRONG STORMS ARE POSSIBLE AS WELL DUE TO THE UNSTABLE ATMOSPHERE IN PLACE. FLOODING: LOCALIZED URBAN FLOODING IS A DISTINCT POSSIBILITY AGAIN ACROSS PALM BEACH, BROWARD, AND MIAMI-DADE COUNTIES TODAY. RAINFALL AMOUNTS TODAY AGAIN COULD EXCEED 3 INCHES IN ISOLATED LOCATIONS. THIS RAINFALL WOULD LEAD TO STREET FLOODING AND FLOODING OF POORLY DRAINED LOCATIONS, ESPECIALLY IF THE HEAVY RAINS HIT THE SAME AREAS THAT RECEIVED HEAVY RAINFALL ON SATURDAY. WATERSPOUTS: THE WIND PROFILE IN THE ATMOSPHERE IS FAVORABLE FOR WATERSPOUT FORMATION ACROSS THE ATLANTIC COASTAL WATERS AND BISCAYNE BAY TODAY. WIND: GUSTY WINDS OF 40 TO 50 MPH COULD ACCOMPANY A FEW THUNDERSTORMS ACROSS THE EAST COAST METRO AREAS AND THE ADJACENT ATLANTIC WATERS THIS AFTERNOON. HAIL: HAIL UP TO DIME SIZE WILL BE POSSIBLE WITH THE STRONGEST STORMS ACROSS THE EAST COAST METRO AREAS TODAY. TORNADOES: THERE IS A SMALL CHANCE THAT A BRIEF OR WEAK TORNADO COULD FORM ACROSS THE EAST COAST METRO AREAS, IF A SEA BREEZE CAN DEVELOP THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MARINE OUTLOOK: WINDS WILL BECOME NORTHERLY ON MONDAY WHILE STRENGTHENING. THIS WILL RESULT IN RAPIDLY BUILDING SEAS IN THE GULF STREAM, REACHING 7 TO 8 FEET BY MONDAY AFTERNOON. SEAS WILL CONTINUE VERY HAZARDOUS THROUGH TUESDAY BEFORE IMPROVING ON WEDNESDAY. RIP CURRENT OUTLOOK: THE RISK OF RIP CURRENTS WILL INCREASE ALONG THE ATLANTIC COAST DURING THE MIDDLE PART OF THE WEEK AS A STEADY EASTERLY WIND FLOW DEVELOPS. TEMPERATURE OUTLOOK: LOW TEMPERATURES MAY DROP INTO THE UPPER 30S TO LOWER 40S ACROSS GLADES AND HENDRY COUNTIES TUESDAY MORNING, WITH WIND CHILLS IN THE MID 30S POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT RAINFALL AMOUNTS OVER 2 INCHES, ANY FLOODING, OR GUSTY WINDS OVER 40 MPH INTO THIS EVENING. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. STRASSBERG
In the hours before
Special weather statement, Mar 23, 1:13 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
113 PM EDT SUN MAR 23 2008
FLZ066-070-231815-
HENDRY FL-INLAND COLLIER COUNTY FL-
113 PM EDT SUN MAR 23 2008
...STRONG THUNDERSTORM MOVING ACROSS CENTRAL HENDRY COUNTY...
AT 110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTH OF HENDRY CORRECTIONAL I/A/P...
MOVING EAST AT 16 MPH.
THIS STORM WILL AFFECT...
BIG CYPRESS SEMINOLE INDIAN RESERVATION...
STATE ROUTE 833
STATE ROUTE 846
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...DIME-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
LAT...LON 2657 8088 2627 8088 2632 8114 2636 8126
2647 8127 2657 8131
TIME...MOT...LOC 1713Z 273DEG 14KT 2643 8123
GSSpecial weather statement, Mar 23, 1:44 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
144 PM EDT SUN MAR 23 2008
FLZ073-074-173-174-231830-
FAR SOUTH MIAMI-DADE COUNTY FL-METROPOLITAN MIAMI DADE FL-
INLAND MIAMI-DADE FL-COASTAL MIAMI-DADE COUNTY FL-
144 PM EDT SUN MAR 23 2008
...STRONG THUNDERSTORMS MOVING ACROSS SOUTHERN MIAMI-DADE COUNTY...
AT 140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CUTLER BAY TO 7
MILES SOUTHWEST OF ROYAL PALM RANGER STATION...MOVING EAST AT 20 MPH.
THESE STORMS WILL AFFECT...
PRINCETON...
BLACK PT...
HOMESTEAD MIAMI SPEEDWAY...
HOMESTEAD BAYFRONT PARK...
AND SURROUNDING COMMUNITIES. U.S. 1 AND CARD SOUND ROAD WILL ALSO BE
AFFECTED SOUTH OF A LINE FROM PERRINE TO HOMESTEAD GENERAL AVIATION
AIRPORT.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
LAT...LON 2553 8031 2553 8032 2550 8033 2549 8032
2549 8033 2546 8033 2544 8031 2536 8032
2524 8046 2529 8079 2562 8033 2561 8030
TIME...MOT...LOC 1744Z 270DEG 17KT 2557 8030 2532 8066
GSSpecial weather statement, Mar 23, 2:06 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 206 PM EDT SUN MAR 23 2008 FLZ066-067-231845- HENDRY FL-INLAND PALM BEACH COUNTY FL- 206 PM EDT SUN MAR 23 2008 ...STRONG THUNDERSTORM MOVING ACROSS EASTERN HENDRY AND WESTERN PALM BEACH COUNTIES... AT 202 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTHWEST OF ROTENBERGER WILDLIFE MANAGEMENT AREA...MOVING EAST AT 25 MPH. THIS STORM WILL AFFECT... HOLEY LAND WILDLIFE MANAGEMENT AREA... AND SURROUNDING COMMUNITIES. THIS STORM WILL APPROACH U.S. 27 BETWEEN THE BROWARD PALM BEACH BORDER AND OKEELANTA BETWEEN 230 AND 245 PM. MOTORISTS SHOULD ALERT AT THAT TIME. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. SOME WEAK ROTATION HAS BEEN INDICATED WITH THIS STORM. WHILE A TORNADO DOES NOT APPEAR IMMINENT...ONE COULD STILL FORM WITH LITTLE OR NO ADVANCED WARNING. STAY ALERT IN CASE A WARNING IS ISSUED. LAT...LON 2659 8065 2634 8051 2634 8098 2659 8098 TIME...MOT...LOC 1806Z 267DEG 22KT 2644 8087 GS
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 12:33 AM EDT | Special Weather Statement | MFL | Glades | 27 min |
| Mar 23, 1:00 AM EDT | Special Weather Statement | MFL | Glades | 30 min |
| Mar 23, 7:36 AM EDT | Special Marine Warning | MFL | 54 min | |
| Mar 23, 10:41 AM EDT | Special Marine Warning | MFL | 53 min | |
| Mar 23, 1:13 PM EDT | Special Weather Statement | MFL | Hendry | 62 min |
| Mar 23, 1:44 PM EDT | Special Weather Statement | MFL | Miami-Dade | 46 min |
| Mar 23, 2:06 PM EDT | Special Weather Statement | MFL | Palm Beach | 39 min |
| Mar 23, 2:19 PM EDT | Special Marine Warning | MFL | 41 min | |
| Mar 23, 3:06 PM EDT | Special Marine Warning | MFL | 54 min | |
| Mar 23, 3:19 PM EDT | Tornado Warning | MFL | Broward, Palm Beach | 26 min |
| Mar 23, 4:02 PM EDT | Fire Weather Watch | MFL | Broward, Collier, Miami-Dade, Monroe | 37 hr |
| Mar 23, 4:24 PM EDT | Areal Flood Advisory | MFL | Broward | 66 min |
| Mar 23, 5:26 PM EDT | Special Marine Warning | MFL | 49 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.